Alert archive / Mississippi / Red Flag Warnings in 2010
Red Flag Warning 3, NWS Memphis, TN
NWS Memphis, TN issued this red flag warning at Oct 14, 2010, 4:33 AM CDT for 22 counties in Mississippi; 20 counties in Tennessee; 12 counties in Arkansas. It took effect at Oct 14, 2010, 11:00 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2010, 4:33 AM CDT (09:33 UTC)
- In effect from
- Oct 14, 2010, 11:00 AM CDT
- Expired
- Oct 14, 2010, 2:03 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
All 54 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 40 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
883 WWUS84 KMEG 140933 RFWMEG URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 433 AM CDT THU OCT 14 2010 ...VERY HIGH FIRE DANGER EXPECTED ACROSS PARTS OF THE MID SOUTH THROUGH EARLY EVENING... .LOW RELATIVE HUMIDITY...DRY FUELS AND GUSTY WINDS WILL RESULT IN RED FLAG CONDITIONS ACROSS EASTERN ARKANSAS...WEST TENNESSEE AND NORTH MISSISSIPPI THROUGH LATE AFTERNOON. ARZ008-009-017-018-026>028-035-036-048-049-058-MSZ001>017-020>024- TNZ001>004-019>022-048>055-088>091-150000- /O.NEW.KMEG.FW.W.0003.101014T1600Z-101015T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL- BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA- QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA- TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-OBION- WEAKLEY-HENRY-DYER-GIBSON-CARROLL-BENTON TN-LAUDERDALE-TIPTON- HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY- 433 AM CDT THU OCT 14 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. VERY LOW RELATIVE HUMIDITY VALUES BETWEEN 17 AND 24 PERCENT WILL COMBINE WITH SUSTAINED 20 FOOT WINDS AROUND 15 MPH AND 10 HOUR FUEL MOISTURE VALUES AROUND 10 PERCENT TO PRODUCE VERY HIGH FIRE DANGER ACROSS THE MIDSOUTH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ BORGHOFF
1 follow-up statement
398 WWUS84 KMEG 141903 RFWMEG URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 203 PM CDT THU OCT 14 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MSZ001>017-020>024- TNZ001>004-019>022-048>055-088>091-142015- /O.CAN.KMEG.FW.W.0003.000000T0000Z-101015T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL- BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA- QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA- TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-OBION- WEAKLEY-HENRY-DYER-GIBSON-CARROLL-BENTON TN-LAUDERDALE-TIPTON- HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY- 203 PM CDT THU OCT 14 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE RED FLAG WARNING. WINDS WILL REMAIN BELOW RED FLAG CRITERIA THIS AFTERNOON. HOWEVER...AN ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY LOW HUMIDITY AND DRY FUELS. $$ JCL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this red flag warning went out at Oct 14, 4:29 AM CDT, 4 minutes earlier.
Area forecast discussion, Oct 14, 4:29 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
429 AM CDT THU OCT 14 2010
.DISCUSSION...FORECAST FOCUS ON DRY AND PLEASANT CONDITIONS WITH
SOME FROST POSSIBLE FRIDAY NIGHT.
CLEAR SKIES AND BREEZY CONDITIONS CONTINUE ACROSS THE MIDSOUTH AT
4 AM. TEMPERATURES HAVE REMAINED SOMEWHAT MILD FROM THE UPPER 40S
NORTH TO LOWER 60S SOUTH. MUCH DRIER AIR IS BEGINNING TO ADVECT
INTO THE CWA FROM THE NORTH AND DEW POINTS SHOULD MIX QUITE WELL
THIS AFTERNOON INTO THE 20S IN MOST PLACES. THIS WILL SEND RH
VALUES INTO THE UPPER TEENS AS TEMPERATURES RISE TO NEAR 70. IT
WILL ALSO BE QUITE BREEZY TODAY WITH NORTH WINDS OF 10 TO 20 MPH
AND HIGHER GUSTS.
DUE TO THE ONGOING DROUGHT...VERY LOW RH...AND WINDS APPROACHING
RED FLAG CRITERIA...WILL POST A RED FLAG WARNING FOR THIS
AFTERNOON FOR ALL COUNTIES EXCEPT THE MISSOURI BOOTHEEL WHERE THE
WIND CRITERIA IS SLIGHTLY HIGHER.
HIGH PRESSURE REMAINS FIRMLY IN CONTROL THROUGH FRIDAY. DEW POINTS
WILL MODIFY SOME FOR FRIDAY AND WINDS WILL DIMINISH SOME...THUS
WILL NOT POST A FIRE WEATHER WATCH ATTM.
SOME FROST MAY BE POSSIBLE FRIDAY NIGHT NEAR THE TENNESSEE RIVER
AS THE HIGH SETTLES DIRECTLY OVERHEAD. CUT MOS TEMPERATURES BY A
COUPLE DEGREES DUE TO THE LOW DEW POINTS AND CALM WINDS.
A WARMING TREND IS EXPECTED FROM SATURDAY THROUGH MONDAY AS
HEIGHTS RISE AND A THERMAL RIDGE DEVELOPS ACROSS THE MIDSOUTH. 925
MB TEMPS SUGGEST HIGHS IN THE MID 80S SUNDAY AND MONDAY WITH A FEW
UPPER 80S POSSIBLE MONDAY.
THE CU RULE INDICATES VIRTUALLY NO CHANCE OF DAYTIME CU DEVELOPING
FROM TODAY THROUGH MONDAY.
MODELS DIFFER SOMEWHAT ON THE TIMING OF AN APPROACHING COLD FRONT
FOR TUESDAY AND TUESDAY NIGHT. WILL MAINTAIN SLIGHT CHANCE POPS
DURING THIS TIME AND AN INCREASE IN CLOUDS. ONE TREND SEEMS TO BE
TAKING SHAPE AND THAT IS AS THE FRONT APPROACHES IT WASHES OUT AS
THE PARENT LOW PRESSURE SYSTEM RACES INTO NEW ENGLAND. THUS...IT
MAY BE TRUE THAT WHEN IN DROUGHT...LEAVE IT OUT /AS IN PRECIP/.
BORGHOFF
&&
.AVIATION...
06Z TAF SET
VFR CONDITIONS EXPECTED OVER NEXT 24 HOURS. N WINDS WILL REMAIN BTWN
6-10 KTS OVERNIGHT. SPEEDS WILL INCREASE TO BTWN 10-12 KTS WITH
HIGHER GUSTS AFTER 15Z. DIRECTION WILL CHANGE TO NORTHWEST DURING THE
AFTERNOON AND EVENTUALLY TO THE W AFTER 00Z. SPEEDS WILL ALSO
DECREASE TO 6 KTS OR LESS AFTER 00Z AS WELL.
KRM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 72 52 75 48 / 0 0 0 0
MKL 72 42 74 36 / 0 0 0 0
JBR 73 47 74 44 / 0 0 0 0
TUP 72 43 76 41 / 0 0 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-
LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...NONE.
MS...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-
DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-
PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-
TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR BENTON TN-CARROLL-CHESTER-CROCKETT-DECATUR-DYER-
FAYETTE-GIBSON-HARDEMAN-HAYWOOD-HENDERSON-HENRY-LAKE-
LAUDERDALE-MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Oct 13, 4:25 PM CDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 425 PM CDT WED OCT 13 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-142330- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 425 PM CDT WED OCT 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
Nearby
Red Flag Warnings in Mississippi, 2010Red Flag Warnings in Tennessee, 2010Red Flag Warnings in Arkansas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.